Alert archive / Montana / Winter Storm Warnings in 2007

Winter Storm Warning 6, NWS Great Falls, MT

February 19, 2007

NWS Great Falls, MT issued this winter storm warning at Feb 19, 2007, 4:19 AM MST. It took effect at Feb 19, 2007, 5:00 PM MST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 4:19 AM MST (11:19 UTC)
In effect from
Feb 19, 2007, 5:00 PM MST
Expired
Feb 20, 2007, 5:00 PM MST
In force
24 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KTFX 191119
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 AM MST MON FEB 19 2007


MTZ009-048-191900-
/O.NEW.KTFX.WS.W.0006.070220T0000Z-070221T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
419 AM MST MON FEB 19 2007

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM MST TUESDAY. 

A STRONG WESTERLY FLOW ALOFT WILL BRING SIGNIFICANT MOISTURE TO
THE WESTERN MOUNTAINS BEGINNING TOMNIGHT AND CONTINUING INTO
TUESDAY. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE POSSIBLE
BY TUESDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG WEST WINDS
30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ALONG THE ROCKY
MOUNTAIN FRONT. THE STRONG WINDS...COMBINED WITH THE FALLING
SNOW...WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
5 follow-up statements
000 
WWUS45 KTFX 191850
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1150 AM MST MON FEB 19 2007

MTZ009-048-200430-
/O.CON.KTFX.WS.W.0006.070220T0000Z-070221T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1150 AM MST MON FEB 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM MST TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 5 PM MST TUESDAY. 

A STRONG WESTERLY FLOW ALOFT WILL BRING SIGNIFICANT MOISTURE TO
THE WESTERN MOUNTAINS LATE THIS AFTERNOON AND TONIGHT. THIS FLOW
WILL CONTINUE THROUGH TUESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF
6 TO 12 INCHES ARE POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION TO
THE SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE
POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG
WINDS...COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF
BLOWING SNOW AND REDUCED VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 200405
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
905 PM MST MON FEB 19 2007

MTZ009-048-201200-
/O.CON.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
905 PM MST MON FEB 19 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST
TUESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST TUESDAY. 

A STRONG WESTERLY FLOW ALOFT WILL BRING SIGNIFICANT MOISTURE TO
THE WESTERN MOUNTAINS OVERNIGHT. THIS FLOW WILL CONTINUE THROUGH
TUESDAY EVENING. TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES ARE
POSSIBLE BY TUESDAY AFTERNOON. IN ADDITION TO THE SNOW...STRONG
WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE ALONG
THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS... COMBINED WITH THE
FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW AND REDUCED
VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 201115
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
415 AM MST TUE FEB 20 2007

MTZ009-048-201900-
/O.CON.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
415 AM MST TUE FEB 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A STRONG WESTERLY FLOW ALOFT CONTINUES TOL BRING SIGNIFICANT
MOISTURE TO THE WESTERN MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF 8 TO
12 INCHES ARE POSSIBLE BY THIS EVENING. IN ADDITION TO THE
SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE
POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS...
COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW
AND REDUCED VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 201742
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1042 AM MST TUE FEB 20 2007

MTZ009-048-210000-
/O.CON.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
1042 AM MST TUE FEB 20 2007

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

A STRONG WESTERLY FLOW ALOFT CONTINUES TO BRING SIGNIFICANT
MOISTURE TO THE WESTERN MOUNTAINS. TOTAL SNOW ACCUMULATIONS OF
8 TO 12 INCHES ARE POSSIBLE BY THIS EVENING. IN ADDITION TO THE
SNOW...STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH ARE
POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. THE STRONG WINDS...
COMBINED WITH THE FALLING SNOW...WILL CAUSE AREAS OF BLOWING SNOW
AND REDUCED VISIBILITIES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS45 KTFX 202346
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
446 PM MST TUE FEB 20 2007

MTZ009-048-210100-
/O.EXP.KTFX.WS.W.0006.000000T0000Z-070221T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...CHOTEAU
446 PM MST TUE FEB 20 2007

...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

THE WINTER STORM WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. 

NUMEROUS SNOW SHOWERS ALONG THE ROCKY MOUNTAIN FRONT WILL TAPER
OFF TO SCATTERED SNOW SHOWERS LATER TONIGHT. GUSTY WEST WINDS
WILL ALSO CONTINUE TO CAUSE AREAS OF BLOWING SNOW AT TIMES.
HOWEVER...SIGNIFICANT SNOWFALL ACCUMULATIONS AND WIDESPREAD
REDUCED VISIBILITIES ARE NO LONGER EXPECTED. AS A RESULT...THE
WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 4:12 AM MST, 7 minutes earlier.

Area forecast discussion, Feb 19, 4:12 AM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
412 AM MST MON FEB 19 2007

.DISCUSSION...
TODAY THROUGH WEDNESDAY...UPPER LEVEL TROF EXITING THE STATE TO THE
EAST WITH A NORTHWEST FLOW ALOFT OVER THE COUNTY WARNING AREA.
SURFACE LOW PRESSURE MOVING ACROSS CANADA WILL HELP MAINTAIN GUSTY
DOWNSLOPE SURFACE WINDS AT TIMES. COOLER AIR IN THE WAKE OF THE TROF
PASSAGE WILL KEEP TEMPERATURES A BIT COOLER THAN SUNDAYS READINGS.
STRONG WESTERLY FLOW ALOFT TONIGHT WILL BRING PLENTY OF MOISTURE TO
THE WESTERN MOUNTAINS. SIGNIFICANT SNOWFALL CAN BE EXPECTED OVER THE
ROCKY MOUNTAIN FRONT. IN ADDITION TO THE SNOW...TIGHT SURFACE
GRADIENT WILL ALLOW STRONG WINDS TO AGAIN DEVELOP ALONG THE EAST
SLOPES OF THE ROCKIES. HAVE DECIDED TO DROP THE HIGH WIND WATCH AND
GO WITH A WINTER STORM WARNING FOR THE ROCKY MOUNTAIN FRONT
BEGINNING TONIGHT AND CONTINUING INTO TUESDAY. SNOWFALL SHOULD BE
CONFINED TO THIS AREA AS DOWNSLOPE WINDS WILL KEEP THE PLAINS
GENERALLY DRY. THE FLOW ALOFT BECOMES MORE SOUTHWEST ON WEDNESDAY
AND WILL BRING IN ADDITIONAL MOISTURE TO THE AREA. SCATTERED
PRECIPITATION CAN BE EXPECTED OVER THE SOUTHWEST AND PORTIONS OF
CENTRAL MONTANA. TEMPERATURES WILL CONTINUE ABOVE SEASONAL AVERAGES
FOR THE FIRST PART OF THE WEEK BEFORE DROPPING BACK WEDNESDAY.

WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...THE DEEP PACIFIC TROUGH
RESPONSIBLE FOR THE MORE MOIST SOUTHWEST FLOW ALOFT WILL MOVE INTO
THE WESTERN CONUS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. THIS WILL
KEEP THE MOIST SOUTHWEST FLOW ALOFT OVER SOUTHWEST AND NORTH CENTRAL
MONTANA THROUGH THIS PERIOD...SPREADING A GOOD CHANCE FOR
PRECIPITATION OVER THE ENTIRE AREA. A SURFACE LOW PRESSURE AREA WILL
ALSO DEVELOP OVER THE PACIFIC NORTHWEST WEDNESDAY NIGHT AND MOVE
EAST ACROSS SOUTHERN MONTANA THURSDAY AND THURSDAY NIGHT. THIS LOW
PRESSURE AREA AND ITS ASSOCIATED WARMER AIR WILL KEEP TEMPERATURES
NEAR NORMAL. MEASURABLE SNOWFALL IS LIKELY IN THE MOUNTAINS DURING
THIS PERIOD...WITH SNOW POSSIBLE OVER THE PLAINS. WILL ADDRESS THIS
IN THE HAZARDOUS WEATHER OUTLOOK AND MONITOR IT THE NEXT FEW DAYS
FOR A POSSIBLE WINTER STORM WATCH. THE TROUGH WILL THEN MOVE THROUGH
THE AREA FRIDAY AND FRIDAY NIGHT...FORCING THE MOIST SOUTHWEST FLOW
ALOFT EAST OF THE AREA. WITH SKIES BECOMING LESS CLOUDY DURING THIS
TIME AND COOLER AIR ACCOMPANYING THE TROUGH...TEMPERATURES WILL
GENERALLY FALL BELOW NORMAL...WITH SINGLE DIGITS AND TEENS POSSIBLE
FRIDAY NIGHT. A WEAKER PACIFIC TROUGH WILL APPROACH MONTANA SATURDAY
NIGHT...FOR A BETTER CHANCE OF PRECIPITATION OVER THE MOUNTAINS.
COULSTON

SUNDAY THROUGH MONDAY...MODEL INCONSISTENCIES DURING THIS PERIOD
DETRACT FROM FORECAST CONFIDENCE. I WENT WITH A COMPROMISE
SOLUTION OF AN UPPER LEVEL TROUGH DIGGING INTO THE WESTERN US.
MOSTLY CLOUDY SKIES ARE EXPECTED WITH A CHANCE OF SNOW OVER THE
MOUNTAINS....SNOW WILL BE MORE WIDESPREAD ALONG THE CONTINENTAL
DIVIDE. THE SOUTHERN PLAINS WILL HAVE A SLIGHT CHANCE OF
SNOW...WITH OUR NORTHERN PLAINS STAYING GENERALLY DRY.
TEMPERATURES SHOULD COOL A LITTLE BELOW SEASONAL AVERAGES. EK

&&

.AVIATION...
UPDATED 0130Z.
HIGHER DEWPTS AND CLEARING AT BZN HAVE LED TO FOG AND STRATUS
FORMATION AND WITH CLEAR SKY REST OF NIGHT...MAY BE DEALING WITH
LIFR CONDITIONS MUCH OF THE NIGHT. ELSEWHERE...RELATIVELY BENIGN AT
THE TAF SITES...WITH CLEAR SKY...DIMINISHING WINDS...AND DECREASING
DEWPTS...SHOULD BE GENERALLY VFR ELSEWHERE. WILL START TO SEE WINDS
PICK UP AGAIN MON AFTERNOON AT CTB AND TO LESSER EXTENT GTF. DR

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  33  47  26 /  10   0   0  10
CTB  41  32  43  23 /  10  10   0  10
HLN  43  26  46  24 /  20  10  10  30
BZN  37  22  42  24 /  20   0  10  30
WEY  26   8  31  12 /  20  30  40  50
DLN  38  22  42  24 /  20  10  10  30
HVR  43  25  46  22 /   0   0   0  10
LWT  39  25  42  23 /   0   0   0  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM 5 PM THIS AFTERNOON TO 5 PM MST
TUESDAY FOR MTZ009-048.

&&

SHORT TERM...EMANUEL
LONG TERM...COULSTON/EK
AVIATION...REILLY

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 18, 9:45 PM MST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
945 PM MST SUN FEB 18 2007

MTZ009-048-191200-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
945 PM MST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TONIGHT
IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON FOR THE ROCKY MOUNTAIN FRONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-010>015-044>047-049>055-191200-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
945 PM MST SUN FEB 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Winter Storm Warnings in Montana, 2007Every winter storm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.